I'm new here and I just wanted to explain my situation to see if anyone else has experienced what I have/currently do.
I was diagnosed with BP 1 in 2003. In 2004 I had 5 hospitalizations for severe mania and over 25 ECT's to get me out of the manic phases. I currently take Lithium, Abilify, Celexa, Seroquel, and Tegretol. I've been pretty stable for the last year or so except for severe insomnia. Every other night or so, I don't sleep. Not a wink of sleep. My doctor(s) have tried everything. Sleep meds, no caffeine, lower sugar intake, no naps, etc. I don't think it's mania because I actually want to sleep. I'm tired and when I've been manic in the past, I've been too busy to sleep and I never felt tired. My pdoc reduced my Celexa dosage and has me taking it all in the morning thinking that may of kept me awake. Nothing different. Do you think I need to go to a sleep specialist? Any suggestions
Hi, Jen I actually laughed when you made mention of your LONG post...obviously you haven't seen any of mine!! Just ask anybody here and they will agree!!
So....now that we broke the ice and had ourselves a laugh, a BIG welcome to the boards to you!!
Okay...you want some sleep...besides looking at the bouncing green guy you may wish to adjust the time you take your Seroquel. My daughter is on it and takes it about 30 minutes before bedtime and then she is out. Also....there is a natural supplement called Melatonin that is naturally secreted from the brain to help induce sleep. YOu can find it in the vitamin section of your drug store.....you can take a 3mg tablet (you may wish to cut it in half and see if you can get away with 1.5mgs before taking the whole thing). I tried it as a guinea pig for my daughter and it DOES work.
I hope that perhaps that may help...also how much Seroquel do you take??? Perhaps an extra dose at night may do it for you.
Stick around and I am hoping that you will be catching some Zzzzzz's real soon. I KNOW how much good sleep is important to stability so I do hope that you find a way to get some before it takes a toll on you.
Glad to hear that the meds are otherwise working for you.
Goody, I'm so glad you mentioned that. I laughed too. When I read (long post) and then looked at it, I thought to myself... she hasn't seen Goody's posts!!
Anyway, welcome to the board, Jen. I am wondering if the Abilify might be activating you?? Do you take it in the morning? I know for some people it really acts as an energizer and keeps them wide awake!!
Jen ~ As far as the Seroquel....do you take it in divided doses and when do you take it.
The melatonin is okay with any of those meds but you may want to just run it by your pdoc first.
Oh...and one other thing I forgot to mention. I know that alot of people who have trouble sleeping have found that it was due to anxiety which is big with BPers. Perhaps you need a little something for anxiety and that may be worth mentioning to your pdoc as well.
Well I am off to bed for the umpteenth time. Tsohl will keep you company because she is waiting up for her kids to return from a long trip!!
I promise to check in more with you tomorrow to see if you got some sleep.
(((((HUGS)))))) ~ Goody with another one of her lengthy posts
I'm BP1 and one of my biggest problems was sleep... I'm on Lithium, Geodon (just switched from Tegretol), Trazodone and Xanax... My AD is Trazodone which is a sedative that knocks me out.. I'm a little nervous with this new switch and how it will effect my sleep, I'm still taking both mood stablizers as I am weening myself off the Teg... There are a lot of options out there for sleep, I would keep on top of your pdoc to see what works for you. The worst thing that could happen to a BPer is no sleep!! It took me a while to find what works for me so I know with in time you will find it as well..
Anywho... Welcome to the Board, you will find A LOT of help and understanding here...